Alert archive / Texas / Special Weather Statements in 2021

Special Weather Statement, NWS San Angelo, TX

March 24, 2021San Saba County, Texas

NWS San Angelo, TX issued this special weather statement at Mar 24, 2021, 11:41 PM CDT for San Saba County, Texas. It was in force for 49 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 24, 2021, 11:41 PM CDT (04:41 UTC)
Expired
Mar 25, 2021, 12:30 AM CDT
In force
49 min
Issued by
NWS San Angelo, TX

County San Saba County, TX

The radar

The Ft Hood radar (KGRK), 120 km from the middle of the area, began a volume at 04:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Del Rio, TX (KDRT), launched 00:00Z, 4.7 hours before the alert went out and 287 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 00:00Z on 2021-03-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 479 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 00:00Z on 2021-03-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 13 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
479 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
2767 m above ground
0-6 km bulk shear
80 kt
0-1 km storm-relative helicity
13 m²/s²
0-3 km storm-relative helicity
317 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted.

426 
WWUS84 KSJT 250441
SPSSJT

Special Weather Statement
National Weather Service San Angelo TX
1141 PM CDT Wed Mar 24 2021
 
TXZ155-250530-
San Saba TX-
1141 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chappel, or 13 miles northwest of Buchanan Dam, moving northeast at
35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bend around 1155 PM CDT.

Other locations impacted by this storm include Us-
190 Near The San Saba-Lampasas County Line.

LAT...LON 3092 9887 3092 9888 3115 9887 3125 9857
      3120 9857 3116 9850 3112 9855 3109 9853
      3112 9849 3111 9846 3108 9846 3106 9849
      3103 9844 3101 9846 3099 9844 3096 9845
      3093 9841
TIME...MOT...LOC 0440Z 236DEG 30KT 3097 9856 

$$

sn

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before this special weather statement went out at Mar 24, 6:28 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Mar 24, 6:28 PM CDT, 5 hours 13 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
628 PM CDT Wed Mar 24 2021

...New AVIATION...

.SHORT TERM...
(This evening through Thursday)
Issued at 249 PM CDT Wed Mar 24 2021

Early this afternoon, a stationary front was located west to east
along a Big Spring, San Angelo to Brady line. A dryline was also
situated across our southwestern counties and was just east of Ozona
as of 2 PM. The airmass south of the front and east of the dryline
was beginning to destabilize over our southeast counties, with
surface based CAPES 1000-1500 J/kg noted between Sonora, Junction
and San Saba per latest SPC mesoanalysis. Visible satellite imagery
shows enhanced cumulus developing over this area the past couple of
hours. Latest HRRR is showing some convective development around
21Z, while some of the other models were less aggressive. If storms
manage to develop, large hail and damaging winds will be a concern,
given the moderately unstable airmass and deep layer shear between
50 and 60 knots.

More widespread showers and thunderstorms are expected to develop
later this evening, as lift increases with an approaching upper
trough to our west. Additional strong to severe storms will be
possible from late evening into the overnight hours, with the severe
threat confined to far southeast counties. The main threat again
will be large hail and damaging winds. A cold front will move south
across the area overnight, with precipitation ending across eastern
counties late. Dry and pleasant weather is expected on Thursday,
with highs in the upper 60s and lower 70s.

&&

.LONG TERM...
(Thursday night through next Wednesday)
Issued at 249 PM CDT Wed Mar 24 2021

Gusty south to southwest return Friday as lee trough in West
Texas strengthens. It will be warmer with highs in the lower 80s.

A cold front will be moving through Saturday afternoon.
Temperatures will still be seasonably warm with upper 70s in the
Big Country and with lower 80s south.

Low level moisture will begin flowing over cooler air at the
surface Saturday night...as an upper trough approaches from the
West. Can't rule out isolated showers Saturday night, but the
best potential for showers and thunderstorms will be Sunday into
Monday night. Showers taper off Monday afternoon...as the upper
trough/low moves east of the region. It's a little early to
determine severe potential but southern sections along I-10 to
Mason and Saba are only marginally unstable in the GFS model with
MUCAPES of around 500 J/KG Sunday and Sunday night. This could
still change, however, as moisture is one of the more difficult
things for the models to predict.

&&

.AVIATION...
(00Z TAFS)
Issued at 623 PM CDT Wed Mar 24 2021

Isolated convection continues to develop early this evening, but
nothing very close to a terminal location. More widespread
convection is still expected to develop farther north and west and
much closer to terminal locations later this evening and into the
early morning hours. Shortlived MVFR conditions possible with
these storms. This will push east of the area and leave drier
conditions by sunrise Thursday morning. Otherwise, decreasing
cloud cover for Thursday with west to northwest winds at around 10
knots.

&&

.PRELIMINARY POINT TEMPS/POPS...
Abilene 	 43  68  48  80 /  40   5   0   0
San Angelo 	 43  71  47  82 /  40   0   0   0
Junction 	 45  74  46  84 /  60   0   0   0
Brownwood 	 45  70  46  81 /  60   5   0   0
Sweetwater 	 42  68  49  79 /  20   0   0   0
Ozona      	 44  71  48  81 /  30   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&

SHORT TERM...24
LONG TERM....04
AVIATION...07
Hazardous weather outlook, Mar 24, 3:05 PM CDT, 8 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
305 PM CDT Wed Mar 24 2021

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-252015-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
305 PM CDT Wed Mar 24 2021

This Hazardous Weather Outlook is for portions of west central
Texas.

.DAY ONE...This Afternoon and Tonight

Thunderstorms will be possible south of a Brownwood to Sonora
line this afternoon. A few storms may be severe, with damaging
winds and large hail the main threat.

Additional thunderstorms are expected to develop by mid to late
evening. Some of these storms could strengthen to severe levels,
mainly east of a Cross Plains to Sonora line. The main concerns
with these thunderstorms will be large hail and damaging winds.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

The threat for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be necessary this afternoon into the
evening hours.

In the hours before

Local storm report, Mar 24, 11:10 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1110 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1034 PM     HAIL             5 NW JUNCTION           30.53N 99.84W
03/24/2021  E2.75 INCH       KIMBLE             TX   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZE HAIL AT MILE
            MARKER 451 ALONG I-10.

&&
Local storm report, Mar 24, 11:14 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1114 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             3 SW JUNCTION           30.45N 99.81W
03/24/2021  E2.75 INCH       KIMBLE             TX   LAW ENFORCEMENT

            GOLF BALL TO BASEBALL SIZE HAIL REPORTED
            NEAR SOUTH LLANO STATE PARK.

&&
Special weather statement, Mar 24, 11:14 PM CDT, 27 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1114 PM CDT Wed Mar 24 2021

TXZ170-250515-
Mason TX-
1114 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR MASON COUNTY UNTIL 1215 AM CDT...

At 1114 PM CDT, Doppler radar was tracking a strong thunderstorm near
Streeter, or 7 miles west of Mason, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Mason around 1130 PM CDT.
  Hedwigs Hill around 1140 PM CDT.
  Art around 1145 PM CDT.

Other locations impacted by this storm include The Intersection Of
Highway 29 And Ranch Road 1222 and Koockville.

LAT...LON 3094 9947 3093 9909 3092 9909 3092 9897
      3051 9897 3050 9948
TIME...MOT...LOC 0414Z 259DEG 26KT 3071 9935

sn
Special weather statement, Mar 24, 11:27 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1127 PM CDT Wed Mar 24 2021

TXZ169-250530-
Kimble TX-
1127 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN KIMBLE COUNTY UNTIL 1230
AM CDT...

At 1127 PM CDT, Doppler radar was tracking a strong thunderstorm near
Segovia, or near Junction, moving east at 30 mph.

Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Yates Crossing around 1135 PM CDT.

Other locations impacted by this storm include Us-83 Near The Kerr-
Kimble County Line, The Intersection Of I-10 And Us 290 and I-
10 Near The Kimble-Kerr County Line.

LAT...LON 3071 9970 3071 9948 3050 9948 3050 9930
      3029 9930 3029 9971
TIME...MOT...LOC 0427Z 260DEG 28KT 3047 9966

sn
Local storm report, Mar 24, 11:41 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
1141 PM CDT WED MAR 24 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HAIL             JUNCTION                30.49N 99.77W
03/24/2021  E1.75 INCH       KIMBLE             TX   PUBLIC

            HAIL UP TO GOLF BALL SIZE IN JUNCTION.

&&
Special weather statement, Mar 24, 11:41 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service San Angelo TX
1141 PM CDT Wed Mar 24 2021

TXZ155-250530-
San Saba TX-
1141 PM CDT Wed Mar 24 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SAN SABA COUNTY
UNTIL 1230 AM CDT...

At 1140 PM CDT, Doppler radar was tracking a strong thunderstorm near
Chappel, or 13 miles northwest of Buchanan Dam, moving northeast at
35 mph.

Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.

This strong thunderstorm will be near...
  Bend around 1155 PM CDT.

Other locations impacted by this storm include Us-
190 Near The San Saba-Lampasas County Line.

LAT...LON 3092 9887 3092 9888 3115 9887 3125 9857
      3120 9857 3116 9850 3112 9855 3109 9853
      3112 9849 3111 9846 3108 9846 3106 9849
      3103 9844 3101 9846 3099 9844 3096 9845
      3093 9841
TIME...MOT...LOC 0440Z 236DEG 30KT 3097 9856

sn

The office that day

Everything else NWS San Angelo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 24, 7:02 PM CDTSpecial Weather StatementSJTBrown28 min
Mar 24, 7:09 PM CDTSevere Thunderstorm WarningSJTBrown51 min
Mar 24, 8:05 PM CDTSpecial Weather StatementSJTBrown40 min
Mar 24, 8:09 PM CDTSpecial Weather StatementSJTSan Saba51 min
Mar 24, 9:00 PM CDTSpecial Weather StatementSJTMenard30 min
Mar 24, 9:06 PM CDTSpecial Weather StatementSJTKimble24 min
Mar 24, 9:32 PM CDTSpecial Weather StatementSJTMenard28 min
Mar 24, 9:51 PM CDTSevere Thunderstorm WarningSJTKimble, McCulloch, Mason, Menard54 min
Mar 24, 9:58 PM CDTSpecial Weather StatementSJTMcCulloch32 min
Mar 24, 10:00 PM CDTSpecial Weather StatementSJTSchleicher30 min
Mar 24, 10:08 PM CDTTornado WarningSJTKimble37 min
Mar 24, 10:09 PM CDTSevere Thunderstorm WarningSJTBrown, Coleman, McCulloch, San Saba51 min
Mar 24, 10:40 PM CDTTornado WarningSJTKimble, Mason35 min
Mar 24, 10:46 PM CDTSpecial Weather StatementSJTKimble44 min
Mar 24, 10:49 PM CDTSpecial Weather StatementSJTSan Saba56 min
Mar 24, 10:55 PM CDTSpecial Weather StatementSJTMcCulloch65 min
Mar 24, 10:58 PM CDTSpecial Weather StatementSJTKimble62 min
Mar 24, 11:14 PM CDTSpecial Weather StatementSJTMason61 min
Mar 24, 11:27 PM CDTSpecial Weather StatementSJTKimble63 min
Mar 24, 11:32 PM CDTSevere Thunderstorm WarningSJTMason43 min
Mar 24, 11:35 PM CDTSevere Thunderstorm WarningSJTKimble55 min

Nearby

Special Weather Statements in Texas, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.